Methysergide (Sansert) and Appetite. Anybody out there know how to tame the ravenous beast?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

daisygirl
New Member


Date Joined Dec 2009
Total Posts : 6
   Posted 12/7/2010 11:39 PM (GMT -6)   
I started methysergide and haven't stopped eating since. The good news is the headaches are gone (yahoo!) but the bad news is I am turning into a chunky monkey. Do any fellow migraineurs out there have experience with appetite and this drug? I ate a butternut squash pie before dinner and I'm still hungry. My hunger shut off switch is stuck in "feed me" mode. Help!

fashoom
New Member


Date Joined Dec 2010
Total Posts : 9
   Posted 12/12/2010 9:30 PM (GMT -6)   
Hi,

I've been taking Sansert since 2004 -- 8 mg/day and I don't have any problems w/ increased appetite. I also haven't heard of that as a side-effect. How long have you been on it? I think you may find that the side effect will subside. That's unusual.

Where do you live? Sansert isn't available in the U.S. or Canada.

daisygirl
New Member


Date Joined Dec 2009
Total Posts : 6
   Posted 12/12/2010 10:13 PM (GMT -6)   
Hi Fashoom,

Thanks for responding...you have been taking this drug for awhile and I hope it has helped you.

I have had a rough last 2 years with D.H.E. inpatient 3 times and the usual drug trials and several times a week of injection of acute medications. I had insurance approval for a neurostimulator implant but the surgery was postponed the night before because of another health issue. I had Sansert on hand as a last resort drug and decided to try it and what a great drug for me! I have been on it for about a month and am up 12 pounds...happy as a clam, exercising, and eating non-stop. Doesn't matter how much I eat, I still want more. I know I need to take a deep breath and start eating a carrot before every cupcake.

I pay out of pocket for Deseril (Sansert) and order it from Canada...we live in the U.S. It is pricey but it turned the headache switch off, which made an unbelievable change in my life. My weight had dropped substantially because of the beast, so maybe the hunger is a combination of drug plus having been underweight when I started Deseril.

I don't usually get side effects from all the drugs I have tried so I am surprised at this one. My purpose at posting on the forum was to see if anyone else has had this problem and if any solutions were found.

Take care. Daisygirl

fashoom
New Member


Date Joined Dec 2010
Total Posts : 9
   Posted 12/12/2010 11:37 PM (GMT -6)   
Yeah I pay out of pocket for it too and also order it from Canada, but the manufacturer Novartis no longer produces it in Canada so it's coming to us from the UK via Canada - that's why it's called Deseril - that's the UK name for it.

TBH there are a lot of problems w/ Sansert and I'm looking for a replacement. Has your doctor told you about the drug holidays? The typical protocol is you go off for 3-4 weeks every 6 months. This is hell. Then there's the fact that it's getting harder and harder to get and sources for it may dry up completely. Also most doctors won't prescribe it. I'm surprised you found a doctor who will. If you switch doctors you'll have a hard time finding another who will prescribe it. Then there are some rare but dangerous side effects that you have to be tested for once a year. You can be tested by CT scan or MRI. Definitely get the tests done by MRI because exposure to radiation every year is not something you want at all.

I still take it because it's the only thing that helps my headaches -- although I'm doing lousy right now anyway, and I'm on Topomax too. But I'd be even worse w/o it.

daisygirl
New Member


Date Joined Dec 2009
Total Posts : 6
   Posted 12/13/2010 12:01 AM (GMT -6)   
Fashoom,

Sorry you are going through a rough spell.

My neurologist is handling the drug holiday by scheduling a week of D.H.E. inpatient during the month I am off Sansert, perhaps that plan would work for you as well? Worth running by during your next appointment.

I was miserable and useless almost everyday. None of the preventatives I tried over the last 5 years (last 2 years totally sucked) had worked well so I am now thrilled to have Sansert. I hope that others on this forum will let me know of their experiences with this drug.

Time to regroup and get back to family and gardening and bread baking. I think it is funny that my first visits to this forum came after the headache problem was improved (knock on wood.) Positive thoughts and prayers for all of you who struggle each day.

Feel better and know that there may be a solution out there that works for you.

Daisygirl

Post Edited (daisygirl) : 12/12/2010 11:20:38 PM (GMT-7)


fashoom
New Member


Date Joined Dec 2010
Total Posts : 9
   Posted 12/14/2010 3:49 PM (GMT -6)   
Daisygirl,

Let us know how the DHE works for you on the drug holiday.

Good luck!
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, June 22, 2018 12:05 AM (GMT -6)
There are a total of 2,974,362 posts in 326,171 threads.
View Active Threads


Who's Online
This forum has 161243 registered members. Please welcome our newest member, BG14.
304 Guest(s), 2 Registered Member(s) are currently online.  Details
Dahlias, RochesterEast